Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 15, NWS Austin/San Antonio, TX

December 14, 2007Kinney County, Maverick County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this red flag warning at Dec 14, 2007, 4:06 PM CST for Kinney County, Maverick County, Val Verde County, Texas. It took effect at Dec 15, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2007, 4:06 PM CST (22:06 UTC)
In effect from
Dec 15, 2007, 12:00 PM CST
Expired
Dec 15, 2007, 6:00 PM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 34 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 142206
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
406 PM CST FRI DEC 14 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS LATE
TONIGHT. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP ON SATURDAY.
ACROSS THE RIO GRANDE VALLEY AND NEARBY PLAINS...RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 15 TO 25 MPH
CAN BE EXPECTED SATURDAY AFTERNOON. THIS WILL RESULT IN EXTREME
FIRE BEHAVIOR. VEGETATION FUELS HAVE DRIED TO THE POINT OF
BECOMING CURED FOR THE WINTER.

TXZ183-202-217-151100-
/O.NEW.KEWX.FW.W.0015.071215T1800Z-071215T2300Z/
VAL VERDE-KINNEY-MAVERICK-
406 PM CST FRI DEC 14 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST
SATURDAY.

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS LATE
TONIGHT. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP ON SATURDAY.
ACROSS THE RIO GRANDE VALLEY AND NEARBY PLAINS...RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 15 TO 25 MPH
CAN BE EXPECTED SATURDAY AFTERNOON. THIS WILL RESULT IN EXTREME
FIRE BEHAVIOR. VEGETATION FUELS HAVE DRIED TO THE POINT OF
BECOMING CURED FOR THE WINTER.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
3 follow-up statements
000 
WWUS84 KEWX 151246
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 AM CST SAT DEC 15 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS
MORNING. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP BY LATE MORNING.
RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 20
TO 30 MPH WILL OCCUR ACROSS THE RIO GRANDE VALLEY AND NEARBY
PLAINS...RESULTING IN EXTREME FIRE BEHAVIOR. VEGETATION FUELS HAVE
CURED FOR THE WINTER.

TXZ183-202-217-160000-
/O.EXT.KEWX.FW.W.0015.071215T1800Z-071216T0000Z/
VAL VERDE-KINNEY-MAVERICK-
646 AM CST SAT DEC 15 2007

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS
MORNING. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP BY LATE MORNING.
RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 20
TO 30 MPH WILL OCCUR ACROSS THE RIO GRANDE VALLEY AND NEARBY
PLAINS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 151302
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
702 AM CST SAT DEC 15 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS
MORNING. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP BY LATE
MORNING. RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST
WINDS OF 20 TO 30 MPH WILL OCCUR ACROSS THE RIO GRANDE VALLEY AND
NEARBY PLAINS...RESULTING IN EXTREME FIRE BEHAVIOR. VEGETATION
FUELS HAVE CURED FOR THE WINTER.

TXZ183-202-217-152115-
/O.CON.KEWX.FW.W.0015.071215T1800Z-071216T0000Z/
VAL VERDE-KINNEY-MAVERICK-
702 AM CST SAT DEC 15 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS
MORNING. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP BY LATE
MORNING. RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST
WINDS OF 20 TO 30 MPH WILL OCCUR ACROSS THE RIO GRANDE VALLEY AND
NEARBY PLAINS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 152112
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CST SAT DEC 15 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS
MORNING. WINDY AND MUCH DRIER CONDITIONS WILL DEVELOP BY LATE
MORNING. RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST
WINDS OF 20 TO 30 MPH WILL OCCUR ACROSS THE RIO GRANDE VALLEY AND
NEARBY PLAINS...RESULTING IN EXTREME FIRE BEHAVIOR. VEGETATION
FUELS HAVE CURED FOR THE WINTER.

TXZ183-202-217-160000-
/O.CON.KEWX.FW.W.0015.000000T0000Z-071216T0000Z/
VAL VERDE-KINNEY-MAVERICK-
312 PM CST SAT DEC 15 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 14, 3:48 PM CST, 18 minutes earlier.

Area forecast discussion, Dec 14, 3:48 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 PM CST FRI DEC 14 2007

.DISCUSSION...
ISENTROPIC LIFT AND WARM ADVECTION CONTINUES ACROSS SOUTH CENTRAL
TEXAS THIS AFTERNOON AS WARM FRONT MOVES ACROSS THE TEXAS COASTAL
BEND AHEAD OF UPPER TROUGH AND COLD FRONT MOVING INTO THE SOUTHERN
ROCKIES. SHOWERS AND DRIZZLE WILL CONTINUE TONIGHT DUE WARM FRONT
TO SOUTHEAST AND UPPER TROUGH/COLD FRONT APPROACHING FROM WEST.
HAVE INCLUDED A SLIGHT CHANCE OF THUNDER ACROSS THE EAST DUE TO
UPPER JET DYNAMICS AND PROXIMITY TO WARM FRONT. COULD EVEN BE SOME
SMALL HAIL AND HEAVY RAINS. AREAS OF FOG AS MODERATE LOW LEVEL JET
KEEPS AIRMASS SLIGHTLY MIXED, ALTHOUGH SOME PATCHY DENSE FOG CAN
BE EXPECTED. COLD FRONT WILL MOVE THROUGH THE AREA DURING THE
OVERNIGHT INTO THE EARLY MORNING HOURS. THIS WILL CLEAR THE FOG
AND CLOUDS, ALTHOUGH SOME WRAPAROUND CLOUDS WILL OCCUR ACROSS THE
NORTH ON SATURDAY AS UPPER TROUGH PASSES ACROSS TEXAS. NORTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP AFTER
SUNRISE ON SATURDAY AS SOLAR HEATING AND SUBSIDENCE MIX STRONGER
WINDS TO THE SURFACE. THUS, HAVE ISSUED A WIND ADVISORY SATURDAY.
DOWNSLOPE WINDS WILL COUNTER ACT THE COLD ADVECTION AND WILL ALLOW
HIGHS TO BE NEAR AVERAGE. WINDS WILL DECREASE RAPIDLY AFTER SUNSET
LEADING TO FREEZING TEMPERATURES ACROSS A WIDE AREA OF SOUTH
CENTRAL TEXAS BY SUNDAY MORNING. SOME AREAS MAY EXPERIENCE A HARD
FREEZE, ESPECIALLY IN THE HILL COUNTRY. COLD ADVECTION WILL END BY
SUNDAY WITH HIGHS SLIGHTLY BELOW AVERAGE AS THE SURFACE HIGH
SETTLES OVER CENTRAL TEXAS. TEMPERATURES NEAR OR SLIGHTLY BELOW
FREEZING CAN BE EXPECTED AGAIN EARLY MONDAY MORNING. A ZONAL FLOW
ALOFT WILL PERSIST THE REMAINDER OF THE WEEK ALLOWING A SERIES OF
FAIRLY WEAK SHORT-WAVES TO MOVE ACROSS THE CENTRAL STATES. THE
SURFACE HIGH WILL MOVE OFF TO THE EAST ALLOWING A SOUTHERLY TO
DEVELOP ON MONDAY AND PERSIST INTO THURSDAY. TEMPERATURES WILL
SHOW A WARMING TREND TO ABOUT 10 DEGREES ABOVE AVERAGE WEDNESDAY
AND THURSDAY. A PACIFIC COLD FRONT WILL MOVE THROUGH ON THURSDAY
TAKING MAINLY LOW TEMPERATURES BACK TOWARD AVERAGE. ENOUGH
MOISTURE AND LIFT SUGGESTS 10 TO 20 POPS EASTERN AREAS WEDNESDAY
INTO THURSDAY. DRY AGAIN ON FRIDAY IN WAKE OF FRONT. MODELS
SUGGEST ANOTHER STORM SYSTEM ACROSS THE SOUTHERN PLAINS NEXT
WEEKEND JUST BEYOND THIS FORECAST PERIOD. HAVE GENERALLY GONE WITH
THE MAV/MEX TEMPERATURES, EXCEPT 1 TO 3 DEGREES COLDER SUNDAY
NIGHT INTO MONDAY MORNING DUE LOWER DEWPOINTS AND LIGHT WINDS.

&&

.FIRE WEATHER...
HAVE ISSUED A RED FLAG WARNING FOR THE RIO GRANDE PLAINS FOR
SATURDAY AFTERNOON DUE 20 FOOT WINDS ABOVE 15 MPH AND RELATIVE
HUMIDITIES BELOW 25 PERCENT. OTHER PARTS OF SOUTH CENTRAL TEXAS
MAY SEE THESE CONDITIONS FOR AN HOUR AND WERE NOT INCLUDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              46  60  35  61  35 /  60  10   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  47  61  30  59  26 /  60  10   0   0   0
DEL RIO INTL AIRPORT           44  64  34  59  36 /  10  -    0   0   0
SAN ANTONIO INTL AIRPORT       49  66  30  61  32 /  50  -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

RED FLAG WARNING FROM 12 PM TO 5 PM CST SATURDAY FOR THE FOLLOWING
COUNTIES: KINNEY...MAVERICK...VAL VERDE.

&&

04/25
Hazardous weather outlook, Dec 14, 5:30 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CST FRI DEC 14 2007

TXZ171>173-183>194-202>209-217>225-228-151200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
530 AM CST FRI DEC 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
AREAS OF DRIZZLE AND FOG THROUGH LATE MORNING. WIDELY SCATTERED TO
SCATTERED SHOWERS THIS AFTERNOON. OVERNIGHT...SHOWERS AND
THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A STRONG COLD FRONT WILL MOVE THROUGH EARLY SATURDAY. STRONG NORTH
WINDS OF 20 TO 30 MPH WITH GUST TO 35 MPH ARE LIKELY. A WIND
ADVISORY MAY BE REQUIRED. THE STRONG NORTH WINDS AND LOW HUMIDITY
VALUES COULD CREATE DANGEROUS FIRE CONDITIONS THAT WOULD REQUIRE
RED FLAG WARNINGS ACROSS THE RIO GRANDE PLAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 4:01 PM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more26 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.